Would you like to be a member of our research panel? Join here - there's (nearly) always a great incentive offered for your views.

A little help :)

(6 Posts)
mrsb2014 Mon 12-May-14 13:26:04

Hi!

Just over two months ago, I was taken off my combined contraceptive pill (Microgynon) and put on a progesterone only pill (Cezarette) instead as I had been having severe headaches. I had been on Microgynon for about 8 years with no problems, and I was rushed into making the decision of what 'new' contraception I wanted by the doctor I saw. I was told by the doctor that I wouldn't have any periods on this pill, which was fine, and I didn't until about two weeks ago. I had a week long 'bleed' (27th-5th) then on Saturday, I started with this brown/pink/red stuff that is like the end of a period (sorry TMI!). Whilst being on this new contraceptive, I have also found out that the medication I have been given as a treatment for my headaches interacts with the contraceptive (I found this out from Dr Google, no other doctor I have seen thought to mention it) so me and the other half haven't used any extra precautions recently. I just wondered if anyone else knew if this was a side effect of the pill or if we should be worrying about anything else!

Thanks smile

Snook99 Mon 12-May-14 15:53:32

I suffered really bad with migranes before I fell pregnant and I think it was all hormone related, what headache tablets are you on? I know that cerezzette is prescribed as the pill if you have migranes as there's a lot of side effects if your on the combined pill. X

mrsb2014 Mon 12-May-14 16:37:38

I've been put on 100mg of Topiramate. The migraines are no better, so I don't know whether to see about changing my birth control or not. I was just told that I wasn't allowed to be on microgynon because I had migraines, so I had to change my pill. Crazy! I don't know if this is just the hormones or what, it's just a bit random, and I don't like that it's messing about with my body (if you get what I mean!) Have you used Cerazette before? x

crazykat Mon 12-May-14 16:53:02

I had the same problems with cerazette. It's only some women who won't have periods when taking it. I used to have three weeks bleeding, a week off and three weeks bleeding again. It can take 6 months to settle but it never changed for me.

I went back to the GP after 6 months and was put on micronor. I still have periods but its one every 4-6 weeks which is normal for me when not in the pill.

The only problem with micronor is that it has to be taken within three hours of the same time every day, so if you take the first at 7am then it has to be taken between 7am and 10am every day after that. I have a reminder on my phone that goes off at lunch time everyday.

crazykat Mon 12-May-14 16:55:13

You can't have the combined pill if you have migraines as developing migraines is a sign of a blood clot and the combined pill slightly raises you chance of blood clots.

I loved microgynon and it actually helped my migraines but then the rules were changed.

Snook99 Mon 12-May-14 19:39:53

Yep they put me on cerezzette as I couldn't be on the combined pill as you are at higher risk of clots and strokes( sorry to be Bruttally honest) I haven't been on that migraine meds but I have been on about 4/5 I think amatriptilan (however you spell it) worked for me, but I had very fast weight gain from 8/10- 14 so I was taken off it but you can have injection, coil and implant if that helps? I didn't want coil and didn't get on with injection. X

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now